Alert archive / Texas / Flash Flood Watches in 2006

Flash Flood Watch 2, NWS Midland/Odessa, TX

August 4, 200612 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Aug 4, 2006, 5:06 AM CDT for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Aug 4, 2006, 7:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 5:06 AM CDT (10:06 UTC)
In effect from
Aug 4, 2006, 7:00 AM CDT
Expired
Aug 5, 2006, 3:15 AM CDT
In force
20 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 52 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMAF 041006
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 AM CDT FRI AUG 4 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT SATURDAY MORNING
FOR TRANS PECOS... PERMIAN BASIN... BIG BEND... AND SOUTHEASTERN
NEW MEXICO...

.AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TRANS PECOS REGION THIS
MORNING WILL MOVE NORTHWARD TODAY ENTERING SOUTHEASTERN NEW MEXICO BY
TONIGHT. RICH DEEP LEVEL MOISTURE WILL WRAP AROUND THE EAST SIDE
OF THIS LOW AND COMBINE WITH AN UNSTABLE ATMOSPHERE TO CREATE THE
POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. PORTIONS OF THE WATCH
AREA THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST WEEK WILL BE
MORE AT RISK FOR FLASH FLOODING TODAY AND TONIGHT.

NMZ027-028-033-034-TXZ050-057>063-067>070-074-075-079>082-258-
041815-
/O.NEW.KMAF.FF.A.0002.060804T1200Z-060805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...ALPINE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
506 AM CDT FRI AUG 4 2006 /406 AM MDT FRI AUG 4 2006/

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO...
  SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY 
  COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY AND 
  SOUTHERN LEA COUNTY IN SOUTHWEST TEXAS...BIG BEND AREA...
  DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA 
  PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER 
  TRANS PECOS...TERRELL AND VAN HORN AND HIGHWAY 54 CORRIDOR IN 
  WEST TEXAS...ANDREWS...CRANE...ECTOR...GLASSCOCK...LOVING...
  MIDLAND...REAGAN...UPTON...WARD AND WINKLER.

* THROUGH SATURDAY MORNING

*  NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST
   TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND TONIGHT. THESE
   STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WIDESPREAD
   SHOWERS ARE ALREADY MOVING UP ACROSS THE AREA THIS MORNING WITH
   THE COVERAGE AND INTENSITY EXPECTED TO INCREASE THROUGHOUT THE
   DAY INTO TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES CAN BE
   EXPECTED OUT OF THE STRONGER STORMS WITH LOCALIZED AMOUNTS OF 3
   INCHES POSSIBLE. LOCATIONS THAT RECEIVED HEAVY RAINFALL OVER
   THE PAST WEEK WILL BE MORE AT RISK FOR FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
2 follow-up statements
000 
WGUS64 KMAF 041927
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CDT FRI AUG 4 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT SATURDAY MORNING
FOR TRANS PECOS...PERMIAN BASIN...BIG BEND...AND SOUTHEASTERN NEW
MEXICO...

.AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TRANS PECOS REGION
AND SOUTHEAST NEW MEXICO THIS AFTERNOON WILL MOVE NORTHWARD 
INTO EAST CENTRAL NEW MEXICO OVERNIGHT.  PLENTIFUL MOISTURE IN THE
ATMOSPHERE WILL WRAP AROUND THIS UPPER LOW AND COMBINE WITH AN
UNSTABLE ATMOSPHERE RESULTING IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS
THROUGH TONIGHT. 

HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS AS
THEY MOVE SLOWLY NORTHWESTWARD AROUND 15 MPH.  SINCE MANY AREAS
HAVE RECEIVED HEAVY RAINS IN THE LAST FEW DAYS ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS...ADDITIONAL HEAVY RAINS WILL LIKELY
RESULT IN FLASH FLOODING.

NMZ029-051000-
/O.EXA.KMAF.FF.A.0002.000000T0000Z-060805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LEA COUNTY-
INCLUDING THE CITY OF...TATUM
127 PM MDT FRI AUG 4 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST NEW 
  MEXICO...INCLUDING THE FOLLOWING AREA...IN SOUTHEAST NEW 
  MEXICO...NORTHERN LEA COUNTY.

* THROUGH LATE TONIGHT

* WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
  ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND
  TONIGHT.  ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
  RAINFALL OVER ONE INCH PER HOUR.  SOME LOCATIONS COULD RECEIVE
  IN EXCESS OF TWO INCHES OVERNIGHT.  AREAS THAT RECEIVED HEAVY
  RAINFALL OVER THE PAST WEEK WILL BE MORE AT RISK FOR FLASH
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

NMZ027-028-033-034-TXZ050-057>063-067>070-074-075-079>082-258-
051000-
/O.CON.KMAF.FF.A.0002.000000T0000Z-060805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...ALPINE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
227 PM CDT FRI AUG 4 2006 /127 PM MDT FRI AUG 4 2006/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW
  MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
  MOUNTAINS OF EDDY COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST
  TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA... GUADALUPE
  MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
  COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN HORN AND HIGHWAY
  54 CORRIDOR IN WEST TEXAS...ANDREWS...CRANE...ECTOR...GLASSCOCK...
  LOVING...MIDLAND...REAGAN...UPTON...WARD AND WINKLER.

* THROUGH SATURDAY MORNING

* WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
  ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND
  TONIGHT.  ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
  RAINFALL OVER ONE INCH PER HOUR.  SOME LOCATIONS COULD RECEIVE
  IN EXCESS OF TWO INCHES OVERNIGHT.  AREAS THAT RECEIVED HEAVY
  RAINFALL OVER THE PAST WEEK WILL BE MORE AT RISK FOR FLASH
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMAF 050815
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 AM CDT SAT AUG 5 2006

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

.DUE TO A LACK OF COVERAGE IN RAINFALL AND LESS THAN EXPECTED
RAINFALL YESTERDAY...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

NMZ027>029-033-034-TXZ050-057>063-067>070-074-075-079>082-258-
050915-
/O.CAN.KMAF.FF.A.0002.000000T0000Z-060805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...ALPINE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
315 AM CDT SAT AUG 5 2006 /215 AM MDT SAT AUG 5 2006/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO...
SOUTHWEST TEXAS AND WEST TEXAS HAS BEEN CANCELLED. THE UPPER LEVEL
LOW THAT MODELS ANTICIPATED WOULD BRING THE AREA SUBSTANTIAL
RAINFALL MOVED FURTHER TO THE WEST THAN EXPECTED. THUS...RAINFALL
ACROSS THE AREA WAS MUCH LESS THAN EXPECTED AND THE FLASH FLOOD
RISK HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 4:32 AM CDT, 34 minutes earlier.

Area forecast discussion, Aug 4, 4:32 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CDT FRI AUG 4 2006

.SHORT TERM...
AN UPPER LOW CURRENTLY OVER THE TRANS PECOS IS EXPECTED TO SLOWLY
MOVE NORTHWARD TODAY CREATING THE POTENTIAL FOR A SIGNIFICANT FLASH
FLOOD EVENT.  WILL ISSUE A FLASH FLOOD WATCH FOR MOST OF THE AREA
TODAY AND TONIGHT EXCLUDING THE NORTHERN CWA.  AFTER A NUMBER OF
RAINY DAYS OVER THE PAST WEEK SOME PARTS OF THE AREA HAVE BECOME
MORE PRONE TO FLASH FLOODING.  THESE AREAS INCLUDE PORTIONS OF THE
MIDLAND/ODESSA AREA... PECOS... BREWSTER... JEFF DAVIS... HOWARD...
AND WESTERN EDDY COUNTY.

DEEP RICH MOISTURE WILL FLOW UP AROUND THE EAST SIDE OF THE LOW...
WITH THE HEAVIEST RAIN EXPECTED NEAR AND EAST OF THE LOW.  THIS
MORNINGS EXCESSIVE RAINFALL DISCUSSION FROM HPC FOCUSED ON THIS AREA
WITH CONCERN FOR HEAVY RAIN.  PRECIPITABLE WATER VALUES OF 1.5 TO
1.75 INCHES EXPECTED WITH STRONG MOISTURE TRANSPORT ON DEEP
SOUTHEASTERLY FLOW.

CLOUD COVER AND RAINFALL WILL CAUSE HAVOC WITH TEMP FORECASTING AS
ANY BREAKS WILL ALLOW LOCALIZED TEMPS TO CLIMB DISPROPORTIONATELY TO
NEARBY LOCATIONS... AND WILL ALSO FAVOR THE DEVELOPMENT OF STRONGER
STORMS WITH GREATER RAINFALL AMOUNTS.  RAIN SHOULD KEEP HIGHS IN THE
80S FOR MOST OF THE AREA.  HPC ALSO CONCERNED THAT OVERALL SLOW
MOVEMENT OF THE LOW WILL PROMOTE CELL MERGERS AND HEAVY RAINFALL
RATES WITH LOCAL RAINFALL RATES OF 1 TO 2 INCHES WITH ISOLATED 3
INCH AMOUNTS POSSIBLE BY SATURDAY MORNING.

STILL SOME UNCERTAINTY OVER THE OVERALL EVENT... ETA MUCH LOWER WITH
POPS AND GENERALLY KEEPS IT WEST... WHILE AVN GOING LIKELY TO
CATEGORICAL WITH POPS AND FAVORING THE TRANS PECOS REGION INTO
SOUTHEASTERN NEW MEXICO.  GIVEN INCREASING MORNING RADAR TRENDS...
HAVE GONE WITH HIGH POPS AND AVN.  HAVE CARRIED LIKELY POPS ACROSS
THE TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN WITH
MENTION OF HEAVY RAIN FOR MOST ZONES.

.LONG TERM...
CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER THE SOUTHEASTERN PORTION OF THE FORECAST AREA.  AFTER
THE LOW TRANSLATES THROUGH THE AREA TODAY...THE UPPER LEVEL PATTERN
BECOMES SOMEWHAT STAGNANT...WITH THE UPPER LEVEL RIDGE OVER THE
SOUTHEASTERN U.S. AND MULTIPLE SHORTWAVES TRANSLATING AROUND THE
RIDGE.

HAVE MADE VERY FEW CHANGES TO THE FORECAST OVERALL.  KEPT MOST OF
THE PREVIOUS FORECAST...INCLUDING TEMPS AND SLIGHT CHANCE POPS OVER
THE MOUNTAINS AND ADJACENT PLAINS.  DEPENDING ON THE STRENGTH OF THE
UPPER LEVEL RIDGE...POPS AND/OR TEMPERATURES MAY NEED TO BE RAISED
OR LOWERED.  HAVE ADJUSTED SKY GRIDS SLIGHTLY DURING A FEW PERIODS
OF THE FORECAST BASED ON NEW GUIDANCE.  ALSO REPOPULATED DAY 2 AND 3
DEWPOINTS WITH THE HIGHER MET DEWPOINTS.

&&

.CLIMATE...
THE AREA EXPERIENCED COOLER THAN USUAL TEMPERATURES TODAY DUE TO THE
CLOUDINESS AND RAINY WEATHER.  KMAF REACHED A LOW OF 69 DEGREES AT
206 PM CDT AND THEN WARMED BACK TO THE HIGH OF 86 DEGREES AROUND 5
PM CDT. WE FELL THREE DEGREES SHORT OF THE RECORD LOWEST HIGH OF 83.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  70  96  71 /  40  20  10  10
CARLSBAD NM                85  67  91  68 /  50  40  20  20
DRYDEN TX                  85  70  91  70 /  70  50  20  20
FORT STOCKTON TX           86  68  93  70 /  60  50  20  20
GUADALUPE PASS TX          79  61  83  65 /  60  40  30  30
HOBBS NM                   88  67  96  69 /  40  30  10  10
MARFA TX                   76  59  82  58 /  60  50  30  30
MIDLAND INTL AIRPORT TX    87  70  94  71 /  50  30  10  10
ODESSA TX                  87  71  95  71 /  50  30  10  10
WINK TX                    88  72  99  73 /  60  40  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 AM CDT FRIDAY TO 7 AM CDT SATURDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...AND SOUTHERN
     LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 7 AM CDT FRIDAY TO 7 AM CDT SATURDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...ECTOR...GLASSCOCK...GUADALUPE
     MOUNTAINS...LOVING...MARFA PLATEAU...MIDLAND...PECOS...
     PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...AND WINKLER.

&&

72/74
Hazardous weather outlook, Aug 4, 4:45 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CDT FRI AUG 4 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-050945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
445 AM CDT FRI AUG 4 2006 /345 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT WEST TEXAS
AND SOUTHEASTERN NEW MEXICO TODAY AND TONIGHT. THESE STORMS HAVE
THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL WITH FLASH
FLOODING POSSIBLE... ESPECIALLY OF LOW LYING AREAS AND AREAS THAT HAVE
RECEIVED HEAVY RAIN OVER THE PAST WEEK. A FLASH FLOOD WATCH IS IN
EFFECT FROM THIS MORNING THROUGH TONIGHT FOR MOST OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO... EXCLUDING THE WESTERN LOW ROLLING
PLAINS...THE NORTHWESTERN PERMIAN BASIN...AND NORTHERN LEA COUNTY.
BRIEF STRONG GUSTY WINDS TO 45 MPH ARE ALSO POSSIBLE IN AND NEAR
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS
THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO THROUGHOUT THE NEXT WEEK. LOCALLY HEAVY RAIN IS
POSSIBLE WITH ANY OF THESE STORMS. LOCALIZED FLOODING OF ROADWAYS
AND LOW LYING AREAS WILL BE POSSIBLE...EACH AFTERNOON AND EVENING
THROUGH THE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Flash Flood Watches in Texas, 2006Flash Flood Watches in New Mexico, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.